South Carolina, 2006Damaging Wind in South Carolina, August 4, 2006
August 4, 2006 · NWS CHS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 4, 10:15 AM EST, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 4, 10:15 AM EST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1115 AM EDT FRI AUG 4 2006
.SHORT TERM /TODAY/...UPPER RIDGE WILL REMAIN IN CONTROL OF THE
FORECAST AREA TODAY. HEAT INDICES ARE ALREADY AROUND 100 ACROSS MUCH
OF THE CWA LATE THIS MORNING...AS SOUTHEAST GEORGIA AND SOUTH
CAROLINA PREPARE FOR ANOTHER DAY OF DANGEROUS HEAT AND HUMIDITY.
WITH HIGHEST HEAT INDICES REACHING 110 TO 112 DEGREES RIGHT AHEAD OF
THE SEABREEZE THIS AFTERNOON...WILL MAINTAIN CURRENT HEAT ADVISORY
INTO THE EVENING.
06Z MOS GUIDANCE AT ODDS OVER POPS THIS AFTERNOON. GFS GUIDANCE DOES
NOT PRODUCE ANY MENTIONABLE POPS...WHILE MET GUIDANCE INDICATES A
CHANCE OF SHOWERS AND THUNDERSTORMS. NAM PRECIP FIELDS SUGGEST THAT
AFTERNOON CONVECTION WILL BE FORCED ALONG THE SEABREEZE WITHIN A
TYPICALLY UNSTABLE SUMMERTIME ATMOSPHERE. CLEAR SKIES CURRENTLY OVER
THE FORECAST AREA WILL PROVIDE EXTRA TIME TO FURTHER HEAT AND
DESTABILIZE THE ENVIRONMENT...WITH MODIFIED MORNING SOUNDING GIVING
CAPE VALUES AROUND 4000 J/KG. WEST TO NORTHWEST FLOW AT LOWER AND
MID LEVELS SHOULD PIN SEABREEZE TO THE COAST.
CURRENT CHANCE POPS UP TO 40 PERCENT FOR INLAND AREAS SEEMS A
LITTLE HIGH FOR TODAY CONSIDERING THAT THE UPPER RIDGE IS STILL
INTACT AND THE ENVIRONMENT REMAINS A BIT CAPPED. CUMULUS DEVELOPMENT
HAS BEEN SLOW TO INITIATE THIS MORNING...AS SEEN IN THE NEARLY
SPOTLESS VISIBLE SATELLITE IMAGERY. MAY BRING POPS DOWN TO NO HIGHER
THAN 30 PERCENT...BUT MAINTAIN CHANCE CATEGORY.
&&
.AVIATION...CUMULUS HAVE BEEN SLOW TO APPEAR ACROSS THE FORECAST
AREA LATE THIS MORNING. EXPECT SCATTERED CLOUDS TO EVENTUALLY FORM
EARLY THIS AFTERNOON WITH SEABREEZE DEVELOPMENT. HAVE INCLUDED
MENTION OF CB AFTER 20Z TO ACCOUNT FOR SOME SCATTERED SHOWER AND
THUNDERSTORM DEVELOPMENT NEAR TAF SITES. WINDS WILL BECOME MORE
SOUTHERLY THIS AFTERNOON AND EVENING IN RESPONSE TO INLAND
PROGRESSION OF SEABREEZE FRONT.
&&
.MARINE...NO CHANGES NECESSARY TO COASTAL FORECAST THIS MORNING
OTHER THAN INITIALIZING WITH CURRENT CONDITIONS. SURFACE TROUGH
INLAND WILL MAINTAIN SOUTHWESTERLY FLOW OVER THE MARINE ZONES...WITH
WINDS BECOMING MORE SOUTHERLY DURING THE AFTERNOON AS SEABREEZE
CIRCULATION DEVELOPS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY FOR GAZ087-088-099>101-114>119-137>141 FROM 11
AM FRIDAY TO 8 PM FRIDAY.
SC...HEAT ADVISORY FOR SCZ040-042>045-047>051 FROM 11 AM FRIDAY TO
8 PM FRIDAY.
MARINE...NONE.
&&
79Hazardous weather outlook, Aug 4, 3:00 AM EST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
400 AM EDT FRI AUG 4 2006
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-051000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
400 AM EDT FRI AUG 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.
.DAY ONE...TODAY AND TONIGHT.
.SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED THIS AFTERNOON INTO THE EVENING. A FEW OF THESE STORMS
COULD BECOME SEVERE...WITH DAMAGING WINDS IN EXCESS OF 60 MPH BEING
THE PRIMARY THREAT. REFER TO THE DAY ONE CONVECTIVE OUTLOOK FROM THE
STORM PREDICTION CENTER FOR MORE INFORMATION.
.EXCESSIVE HEAT...HOT TEMPERATURES AND HIGH HUMIDITY WILL PRODUCE
HEAT INDICES RANGING FROM 105 TO 114 DEGREES TODAY. A HEAT ADVISORY
IS IN EFFECT FOR THE ENTIRE AREA FROM 11 AM UNTIL 8 PM EDT. REFER TO
THE LATEST NON-PRECIPITATION PRODUCT FOR ADDITIONAL DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
JRL
In the hours before
Local storm report, Aug 4, 2:03 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
303 PM EDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL GOOSE CREEK 32.98N 80.03W
08/04/2006 E0.25 INCH BERKELEY SC LAW ENFORCEMENT
PEA SIZED HAIL WAS REPORTED.
&&
ABHSpecial weather statement, Aug 4, 2:04 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT FRI AUG 4 2006
GAZ141-041930-
COASTAL MCINTOSH-
304 PM EDT FRI AUG 4 2006
...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 330 PM
EDT...
AT 304 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES EAST OF VALONA...OR ABOUT 10
MILES NORTHEAST OF DARIEN...MOVING EAST AT 5 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CARNIGAN...CRESCENT...MERIDIAN...SAPELO ISLAND AND VALONA THROUGH 330
PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Aug 4, 2:09 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
309 PM EDT FRI AUG 4 2006
GAZ101-SCZ047-041945-
EFFINGHAM-INLAND JASPER-
309 PM EDT FRI AUG 4 2006
...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND JASPER
COUNTY THROUGH 345 PM EDT...
AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF EBENEZER...OR ABOUT
12 MILES SOUTHWEST OF RIDGELAND...MOVING EAST AT 5 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
RIDGELAND...SWITZERLAND...TILLMAN...CLYO...EBENEZER AND STILLWELL
THROUGH 345 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Aug 4, 2:18 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
318 PM EDT FRI AUG 4 2006
GAZ100-041945-
BULLOCH-
318 PM EDT FRI AUG 4 2006
...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY THROUGH 345 PM
EDT...
AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF STILSON...OR ABOUT
9 MILES WEST OF SPRINGFIELD...MOVING WEST AT 10 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BROOKLET...DENMARK...LEEFIELD...NEVILS AND STILSON THROUGH 345 PM
EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Aug 4, 2:20 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
320 PM EDT FRI AUG 4 2006
SCZ044-041945-
DORCHESTER-
320 PM EDT FRI AUG 4 2006
...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY THROUGH 345 PM
EDT...
AT 320 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES NORTHWEST OF CAT HOLE TO GROVER...OR ALONG A LINE EXTENDING
FROM 8 MILES WEST OF SAINT GEORGE TO 7 MILES SOUTH OF SAINT GEORGE...
MOVING WEST AT 5 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
CAT HOLE AND GROVER...THROUGH 345 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, Aug 4, 2:21 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 5 NE CHARLESTON 32.83N 79.88W
08/04/2006 E0.88 INCH CHARLESTON SC PUBLIC
NICKEL SIZE HAIL WAS REPORTED IN FRONT OF TRIDENT
COLLEGE.
&&
REVThunderstorm Wind, Charleston
- When
- August 4, 2:23 PM EST
- Where
- Charleston County, North Charleston
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 32.883, -79.983
Numerous large trees down on Rivers Ave. Sign down on Dunlap Street. Pool furniture blown into pool at Summit Place Apartments. One trailer blown over.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, August 4, 2006$497,000 · 52 kt wind · 19 events
- Flash Flood in Texas, August 4, 2006$500,000 · 1 event
- Flash Flooding and Damaging Winds in Tennessee, August 4, 2006$163,000 · 50 kt wind · 6 events
- Damaging Wind in North Dakota, August 4, 2006$200,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 4, 2006$121,000 · 65 kt wind · 8 events
- Damaging Wind in Arkansas, August 4, 20062 injured · $50,000 · 61 kt wind · 1 event
- Lightning Strike in Florida, August 4, 2006$50,000 · 1 event
- Flash Flood in New Mexico, August 4, 2006$50,000 · 1 event
- Flash Flood in New Mexico, August 4, 2006$50,000 · 1 event
- Damaging Wind in North Dakota, August 4, 2006$40,000 · 78 kt wind · 1 event
- Damaging Wind in North Dakota, August 4, 2006$35,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in North Dakota, August 4, 2006$15,000 · 2.25 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528936.